Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 47, NWS Lake Charles, LA

June 13, 20254 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 13, 2025, 2:46 AM CDT for 4 parishes in Louisiana. It was in force for 7 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2025, 2:46 AM CDT (07:46 UTC)
Expired
Jun 13, 2025, 9:54 AM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:14 AM CDTFLASH FLOOD1 Ese Broussard, LAWater in homes.
Jun 13, 7:00 AM CDTRAIN 7.243 S Cade, LACocorahs station LA-IB-5 New Iberia 6.1 WNW.
Jun 13, 7:01 AM CDTFLASH FLOOD3 Sw Lafayette, LAStreet flooding reported in the 3700 block Ambassador Caffrey in front of Lowes.
Jun 13, 7:02 AM CDTFLASH FLOOD2 Wsw Cade, LA1000 block to the 1200 block of Petroleum Parkway near Cade is temporarily closed due to high water Forum Drive near Cade is also closed due to high water.
Jun 13, 7:22 AM CDTFLASH FLOOD2 S Youngsville, LAReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Jun 13, 8:00 AM CDTRAIN 7.582 E Cade, LAMesonet station CADL1 ULL CADE FARM LAFAYETTE13 SE LA US.
Jun 13, 8:08 AM CDTRAIN 8.22 Ssw Broussard, LA
Jun 13, 8:10 AM CDTRAIN 7.691 Ne Broussard, LA
Jun 13, 8:11 AM CDTRAIN 7.551 W Broussard, LA
Jun 13, 8:12 AM CDTRAIN 7.591 Nnw Youngsville, LA
Jun 13, 10:00 AM CDTRAIN 9.392 E Cade, LAMesonet station CADL1 ULL CADE FARM LAFAYETTE13 SE LA US Updated report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 88 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

713 
WGUS54 KLCH 130746
FFWLCH
LAC045-055-099-113-131100-
/O.NEW.KLCH.FF.W.0047.250613T0746Z-250613T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
246 AM CDT Fri Jun 13 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northwestern Iberia Parish in south central Louisiana...
  Southeastern Lafayette Parish in south central Louisiana...
  West Central St. Martin Parish in south central Louisiana...
  Northeastern Vermilion Parish in southwestern Louisiana...

* Until 600 AM CDT.

* At 246 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lafayette, New Iberia, Abbeville, Breaux Bridge, St. Martinville, 
  Broussard, Youngsville, Erath, Delcambre, Maurice, Cade, Coteau, 
  Acadiana Regional Airport, Jefferson Island, Parks and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
      2992 9191 2993 9218

FLASH FLOOD...RADAR INDICATED

$$

Calhoun
3 follow-up statements
277 
WGUS54 KLCH 130954
FFWLCH
LAC045-055-099-113-131200-
/O.EXT.KLCH.FF.W.0047.000000T0000Z-250613T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
454 AM CDT Fri Jun 13 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Northwestern Iberia Parish in south central Louisiana...
  Southeastern Lafayette Parish in south central Louisiana...
  West Central St. Martin Parish in south central Louisiana...
  Northeastern Vermilion Parish in southwestern Louisiana...

* Until 700 AM CDT.

* At 454 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  4 and 6 inches of rain have fallen. Additional rainfall amounts of 
  2 to 4 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Lafayette, New Iberia, Abbeville, Breaux Bridge, St. Martinville, 
  Broussard, Youngsville, Erath, Delcambre, Maurice, Cade, Coteau, 
  Acadiana Regional Airport, Jefferson Island, Parks and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
      2992 9191 2993 9218

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Calhoun
413 
WGUS54 KLCH 131129
FFWLCH
LAC045-055-099-113-131500-
/O.EXT.KLCH.FF.W.0047.000000T0000Z-250613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
629 AM CDT Fri Jun 13 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Northwestern Iberia Parish in south central Louisiana...
  Southeastern Lafayette Parish in south central Louisiana...
  West Central St. Martin Parish in south central Louisiana...
  Northeastern Vermilion Parish in southwestern Louisiana...

* Until 1000 AM CDT.

* At 629 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  4 and 6.5 inches of rain have fallen. Additional rainfall amounts 
  of 2 to 4 inches are possible in the warned area. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Lafayette, New Iberia, Abbeville, Breaux Bridge, St. Martinville, 
  Broussard, Youngsville, Erath, Delcambre, Maurice, Cade, Coteau, 
  Acadiana Regional Airport, Jefferson Island, Parks and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
      2992 9191 2993 9218

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Jones
239 
WGUS74 KLCH 131454
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
954 AM CDT Fri Jun 13 2025

LAC045-055-099-113-131504-
/O.CAN.KLCH.FF.W.0047.000000T0000Z-250613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-Lafayette LA-St. Martin LA-Vermilion LA-
954 AM CDT Fri Jun 13 2025

...FLASH FLOOD WARNING FOR NORTHWESTERN IBERIA, SOUTHEASTERN 
LAFAYETTE, WEST CENTRAL ST. MARTIN AND NORTHEASTERN VERMILION 
PARISHES HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
      2992 9191 2993 9218

$$

Stigger/87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 11:47 PM CDT, 2 hours 59 minutes earlier. Its key messages:

  • A Marginal risk of severe storms outlined across the forecast area today.
  • Slight to moderate risk of excessive rain outlined across southeast Texas today.
  • High rain chances will persist into this weekend; slightly lower chances early to mid next week.
Area forecast discussion, Jun 12, 11:47 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1147 PM CDT Thu Jun 12 2025

...New AVIATION...

.KEY MESSAGES...

- A Marginal risk of severe storms outlined across the forecast
  area today.

- Slight to moderate risk of excessive rain outlined across
  southeast Texas today.

- High rain chances will persist into this weekend; slightly lower
  chances early to mid next week.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 235 PM CDT Thu Jun 12 2025

Showers and storms, while mostly subsevere at the moment, are
moving across the CWA. The strongest storms are located along the
broken line that roughly stretches from CenLA down through the
Gulf waters south of E Cameron Par. Light showers have continued

An upper level disturbance located east of the ArkLaTx Region is
expected to weaken as it continues lifting NNE. Even after it
moves off, we will have a weakness aloft over the area and
persistent southerly flow keeping that tap of Gulf moisture
flowing. This will allow for continued showers and storms, with
most of the convection being diurnally driven.

The rain and cloud cover will keep MaxTs near climo norms while
insulating us at night where we will have MinTs a few degrees
above normal.

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 235 PM CDT Thu Jun 12 2025

The unsettled and wet pattern will persist through the extended
period. This will be mainly due to a weakness aloft remaining in
place over the period, however we might see PoPs drop as an upper
ridge over MX slowly moves eastward and another upper ridge over the
Atlantic expands over the Gulf. We will have to see how this plays
out. If the ridge does not have any influence by the mid week
period, continued wet weather and mild temps to prevail. If it does,
this could allow for slightly reduced PoPs and higher temps.

&&

.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Thu Jun 12 2025

Light winds and high clouds continue through the next few hours.
Only exception will be AEX where patchy ground fog will continue
to be possible through sunrise. For the I-10 terminals, convection
is expected to develop early, likely prior to sunrise, near the
coast and spread north. This first round of storms may be
followed by a brief lull but convection is expected to blossom
further by mid-morning particularly between I-10 and the coast.
Showers and storms will likely persist well into the afternoon,
bringing reductions in VIS, elevated winds, lower CIGs, and
frequent lightning. By the late afternoon convection should begin
to wane, tapering off completely near sunset.

&&

.MARINE...
Issued at 235 PM CDT Thu Jun 12 2025

Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution.
Elevated thunderstorm chances will linger through the week and the
upcoming weekend which may cause locally higher winds and seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  87  71  87  71 /  80  60  70  30
LCH  88  74  87  77 /  70  60  70  20
LFT  88  75  88  76 /  70  50  70  20
BPT  86  74  87  77 /  90  60  70  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...87
LONG TERM....87
AVIATION...17

In the hours before

Special weather statement, Jun 13, 1:29 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Fri Jun 13 2025

LAZ044-045-152-153-130645-
Upper Vermilion LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
129 AM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...SOUTHERN
LAFAYETTE AND NORTHEASTERN VERMILION PARISHES THROUGH 145 AM CDT...

At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erath, or near Abbeville, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Lafayette, Abbeville, Scott, Broussard, Youngsville, Erath, Maurice,
Jefferson Island, Ridge, and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2996 9206 2997 9209 2997 9210 3018 9224
      3025 9192 2998 9193 2996 9202
TIME...MOT...LOC 0629Z 169DEG 11KT 3000 9203

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:29 AM CDTSpecial Weather StatementLCHLafayette16 min
Jun 13, 2:26 AM CDTFlood WatchLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more41 hr
Jun 13, 3:06 AM CDTSpecial Weather StatementLCHLafayette39 min
Jun 13, 3:52 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion23 min
Jun 13, 4:01 AM CDTTornado WarningLCHIberia, Vermilion13 min
Jun 13, 4:13 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion47 min
Jun 13, 4:52 AM CDTSpecial Weather StatementLCHAcadia38 min
Jun 13, 4:57 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin33 min
Jun 13, 5:26 AM CDTFlash Flood WarningLCHIberia, Saint Martin6 hr
Jun 13, 5:33 AM CDTSpecial Weather StatementLCHLafayette27 min
Jun 13, 5:37 AM CDTSpecial Weather StatementLCHSaint Martin23 min
Jun 13, 5:43 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin32 min
Jun 13, 6:16 AM CDTSpecial Weather StatementLCHLafayette29 min
Jun 13, 6:17 AM CDTSpecial Weather StatementLCHSaint Martin28 min
Jun 13, 6:46 AM CDTSpecial Weather StatementLCHSaint Martin29 min
Jun 13, 7:25 AM CDTRiver Flood WatchLCHBeauregard, Calcasieu3 hr
Jun 13, 7:35 AM CDTSpecial Marine WarningLCH25 min
Jun 13, 7:45 AM CDTRiver Flood WarningLCHLafayette, Vermilion6 days
Jun 13, 9:54 AM CDTAreal Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion3 hr
Jun 13, 10:29 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu24 days
Jun 13, 11:18 AM CDTAreal Flood WarningLCHIberia, Saint Martin102 min
Jun 13, 11:25 AM CDTSpecial Weather StatementLCHCalcasieu35 min
Jun 13, 11:26 AM CDTFlash Flood WarningLCHCalcasieu5 hr
Jun 13, 12:21 PM CDTFlash Flood WarningLCHCalcasieu4 hr
Jun 13, 12:46 PM CDTFlash Flood WarningLCHCalcasieu2 hr
Jun 13, 12:47 PM CDTSpecial Weather StatementLCHCalcasieu28 min
Jun 13, 1:24 PM CDTSpecial Marine WarningLCH36 min
Jun 13, 3:05 PM CDTSpecial Marine WarningLCH25 min

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.